Lightning, Harris
- When
- July 4, 2:00 PM CST
- Where
- Harris County, 0.69 mi S of Ellington Field
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 29.590, -95.130
A lightning strike to a home in the Bay Oaks Subdivision set the attic on fire.
A lightning strike set fire to a residential home's attic.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A lightning strike set fire to a residential home's attic.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 4, 11:43 AM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1243 PM CDT SAT JUL 4 2015 .DISCUSSION... 18Z AVIATION DISCUSSION...SEEING SCT SHRA AND ISO TSRA EARLY THIS AFT. EXPECT COVERAGE TO GRADUALLY INCREASE THE AFT AND ALSO GRADUALLY SHIFT NORTH/FURTHER INLAND ACROSS SE TX IN THE 20-23Z TIME FRAME. HAVE A TEMPO FOR TSRA AT IAH AND NORTHWARD WHERE THE BEST AFT COVERAGE IS EXPECTED. DO NOT EXPECT MUCH ACTIVITY PAST 00Z. EXPECT ISOLATED SHRA/TSTMS TOMORROW...BUT WITH MINIMAL COVERAGE. COULD SEE BRIEF MVFR CEILINGS 10Z-15Z SUN. 33 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 92 76 92 75 93 / 30 20 20 10 10 HOUSTON (IAH) 93 77 93 77 93 / 50 20 20 10 10 GALVESTON (GLS) 89 82 90 81 91 / 20 10 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 546 AM CDT SAT JUL 4 2015 TXZ163-164-176>179-195>200-210>213-226-227-051100- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 546 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON. A FEW OF THE STORMS COULD PULSE UP TO STRONG LEVELS AND PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND A QUICK 1 TO 2 INCHES OF RAIN. THE VAST MAJORITY OF PRECIPITATION SHOULD DISSIPATE BEFORE FIREWORKS SHOWS BEGIN LATE SATURDAY EVENING. IF TRAVELING TO AREA BEACHES...SWIM NEAR A LIFEGUARD AND AWAY FROM JETTIES...PIERS AND ROCK GROINS. THAT IS WHERE THE VAST MAJORITY OF RIP CURRENTS WILL BE LOCATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WARM TEMPERATURES WILL RETURN TO THE AREA BY THE END OF NEXT WEEK. HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 104 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON. GMZ330-335-350-355-370-375-TXZ214-235>238-051100- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA- MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 546 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BY MID MORNING AND WILL MOVE INLAND AND AWAY FROM THE COAST BY EARLY AFTERNOON. THE MAIN HAZARDS WILL BE LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS IN THE STRONGER STORMS. PRECIPITATION SHOULD DISSIPATE AND OR WELL NORTH OF THE REGION BEFORE FIREWORKS SHOWS BEGIN LATE SATURDAY EVENING. IF GOING TO THE BEACH...SWIM NEAR A LIFEGUARD AND AWAY FROM JETTIES...PIERS AND ROCK GROINS. THAT IS WHERE THE VAST MAJORITY OF RIP CURRENTS WILL BE LOCATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WARM TEMPERATURES WILL RETURN TO THE AREA BY THE END OF NEXT WEEK. HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 104 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Houston radar (KHGX), 14 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 lightning. Local standard time, as filed.
A lightning strike to a home in the Bay Oaks Subdivision set the attic on fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592660.